Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Implanon removed. Observed brown spotting after sex, suffering with nausea and backache. Due to implanon removal or pregnancy signs?

i had implanon removed 2weeks ago. we are having unprotected sex every 2nd day in the hope of conceiving. I had some brown spotting, only when wiping though, 3 days after removal and again one time this week. I am experiencing nausea for the past few days, cramping, backache etc. Are these just withdrawals from implanon? or are they my period returning? or early pregnancy symptoms? Pregnancy tests so far say negative.
Asked On : Sat, 27 Apr 2013
Answers:  1 Views:  107
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi, thanks for asking in Healthcare Magic.

Implanon contains the progesterone Desogestrel (68 mg) and releases around 30 micro gms daily. It prevents conception by inhibiting ovulation and makes the cervical mucus thick and viscid rendering it impossible for sperm penetration.

The symptoms you are having is due to removal of Implanon and not due to pregnancy. Although Desogestrel is excreted within a week from the body, its will be present for some more time and hence you have spotting, nausea and cramping. Since it is only three weeks after removal of Implanon, the imbalance of hormones created by it have not yet settled down.

It takes almost a minimum period of 6 weeks for the ovulation to return back. In some people it may take a longer time. The cycles may take several months to normalize and it is a little too early to conceive. However as soon as the ovulation is regularized, your chances of conceiving will improve.

I hope this is helpful to you.
Answered: Sat, 27 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor